Thunderstorm Wind, Goshen
- When
- June 24, 4:20 PM MST to 4:23 PM MST
- Where
- Goshen County, 7 mi N of Torrington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.167, -104.183
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 24, 12:30 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 24 2006 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. CONVECTION HAS STARTED IN NORTHERN LARAMIE RANGE AND IS SPREADING SE IN ASSOCIATION WITH A SHORT WAVE MOVING IN THE UPPER NORTHWEST FLOW. ADDITIONALLY SOME TRW ACTIVITY JUST SOUTH OF THE BORDER IN NORTH CENTRAL COLORADO. EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT IN SE WY MORE OF A NOCTURNAL EVENT AGAIN TONIGHT IN THE PANHANDLE. HAD TO DROP TEMPERATURES THIS AFTERNOON AS NOT WARMING UP AS QUICKLY AS IN THE EARLIER FORECAST AND GUIDANCE HAS IT EVEN COOLER TOMORROW SO ADJUSTED TEMPS DOWN AGAIN. PER THE NEW MODELS HAVE GONE PRETTY MUCH DRY FOR THE CWA SUNDAY INTO MONDAY MORNING. .LONG TERM...MON THRU SAT...PATTERN REMAINS ABOUT THE SAME THROUGH THE MIDDLE OF THE WEEK WITH A COOL TROF IN THE E AND THE RIDGE IN THE W. AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER NE/E SFC WINDS. HAVE CONTD IDEA OF SOME LATE DAY TSTMS MON INTO WED MAINLY IN WY...FIGURING UPSLOPE FLOW ON HIGHER TERRAIN WILL GENERATE SOME TSTMS. GFS NOT SHOWING MUCH OF A LOW LEVEL MSTR SURGE...IN FACT IT KEEPS DEWPOINTS PRETTY MUCH IN THE 40S...SO NOT MUCH INSTBLTY IN NEB PNHNDL. GFS MAY HANG ONTO UPPER TROF A BIT TOO LONG COMPARED WITH ECMWF AND UKMET WHICH BRING THE UPPER RIDGE E QUICKER. GFS SHOWS A S/WV TROF MOVG ACRS TOP OF RDG THU/FRI WITH MORE WDSPRD PCPN THAN EARLIER IN THE WEEK. OTHER MODELS WOULD SUGGEST A WARMER/DRIER REGIME...SO HAVE HELD ONTO TO CURRENT FCSTS WHICH LOOK LIKE A DECENT PLACE TO START. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUN 24 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL...POSSIBLY LARGER THAN PENNIES...AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL BE SOUTH OF A CHEYENNE TO SIDNEY LINE. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY IN LARAMIE...KIMBALL AND CHEYENNE COUNTIES. WYZ061>066-251645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. MODERATE WILDFIRE DANGER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 7 NE AGATE 42.48N 103.68W
06/23/2006 SIOUX NE STORM CHASER
ON GROUND 2.5 MINUTES REPORTED BY DOSWELL
&&
GRIFFITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 25 WSW CHEYENNE 41.01N 105.24W
06/24/2006 E1.00 INCH LARAMIE WY NWS EMPLOYEE
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 24 WSW CHEYENNE 41.01N 105.22W
06/24/2006 E1.75 INCH LARAMIE WY FIRE DEPT/RESCUE
FIRE DISTRICT 10 ON HARRIMAN ROAD
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 5 SE CHEYENNE 41.09N 104.72W
06/24/2006 E0.50 INCH LARAMIE WY PUBLIC
&&The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518320.